Alert archive / Arizona / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 1, NWS Phoenix, AZ

March 1, 2014Maricopa County, Pinal County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Mar 1, 2014, 12:49 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2014, 12:49 PM MST (19:49 UTC)
Expired
Mar 1, 2014, 1:30 PM MST
In force
41 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties Maricopa County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 44 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 1:13 PM MSTTSTM WND DMG2 Nne Mesa, AZTREES DOWN ON MCKELLIPS BETWEEN GREENFIELD AND HIGLEY RD. 0.25 MI. SW OF FALCON FIELD.
Mar 1, 1:28 PM MSTTSTM WND DMG1 Sse Mesa Riverview Ma, AZROOF SHINGLES FLYING.
Mar 1, 1:32 PM MSTTSTM WND DMG1 Sse Mesa Riverview Ma, AZROOF SHINGLES FLYING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2014-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2014-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WUUS55 KPSR 011949
SVRPSR
AZC013-021-012030-
/O.NEW.KPSR.SV.W.0001.140301T1949Z-140301T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1249 PM MST SAT MAR 1 2014

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...THIS 
INCLUDES THE CITIES OF...EAST MESA...  
TEMPE...SCOTTSDALE...MESA...FOUNTAIN HILLS...
  EXTREME NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 130 PM MST

* AT 1245 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH.  STORM ARE LOCATED IN A LINE EXTENDING FROM TEMPE 
NORTH AND NORTHEAST TO FOUNTAIN HILLS...AND THE LINE IS MOVING   
NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GRANITE REEF DAM...USERY MOUNTAIN PARK...MCDOWELL MOUNTAIN PARK...
  GOLDFIELD RANCH...SALT RIVER TUBING RECREATION AREA...RIO VERDE AND
  SAGUARO LAKE

LAT...LON 3393 11153 3349 11148 3332 11193 3377 11194
TIME...MOT...LOC 1948Z 241DEG 25KT 3363 11178

$$

MEYERS
2 follow-up statements
168 
WWUS55 KPSR 012001
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
101 PM MST SAT MAR 1 2014

AZC013-021-012030-
/O.CON.KPSR.SV.W.0001.000000T0000Z-140301T2030Z/
PINAL AZ-MARICOPA AZ-
101 PM MST SAT MAR 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM MST
FOR NORTHEASTERN MARICOPA AND EXTREME NORTH CENTRAL PINAL COUNTIES...

AT 1255 PM MST...A LINE OF SEVERE THUNDERSTORMS WAS DETECTED 
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE LINE OF 
STORMS ARE CURRENTLY LOCATED NEAR DOWNTOWN MESA EXTEDING TO THE 
NORTH TO FORT MCDOWELL AND RIO VERDE AND FOUNTAIN HILLS...MOVING 
NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
HIGHWAY 87 HEADING TO SAGUARO LAKE AND SUNFLOWER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3393 11153 3349 11148 3332 11193 3377 11194
TIME...MOT...LOC 1957Z 241DEG 25KT 3366 11171

$$

MEYERS
869 
WWUS55 KPSR 012027
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
127 PM MST SAT MAR 1 2014

AZC013-021-012030-
/O.CON.KPSR.SV.W.0001.000000T0000Z-140301T2030Z/
PINAL AZ-MARICOPA AZ-
127 PM MST SAT MAR 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM MST
FOR NORTHEASTERN MARICOPA AND EXTREME NORTH CENTRAL PINAL COUNTIES...

AT 119 PM MST...THE LINE OF SEVERE THUNDERSTORMS CAPABLE OF 
PRODUCING DAMAGING WINDS HAS WEAKENED AND CONTINUES TO MOVE OFF TO 
THE NORTHEAST. THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN AND 
GUSTY WINDS WILL CONTINUE TO MOVE THROUGH THE AREA OVER THE NEXT 
HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3393 11153 3349 11148 3332 11193 3377 11194
TIME...MOT...LOC 2021Z 241DEG 25KT 3374 11153

$$

MEYERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 10:08 AM MST, 2 hours 41 minutes earlier.

Area forecast discussion, Mar 1, 10:08 AM MST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1008 AM MST SAT MAR 1 2014

.SYNOPSIS...
A WELL DEFINED PACIFIC STORM SYSTEM WILL SLOWLY MOVE THROUGH THE
AREA TODAY...BRINGING SHOWERS AND ISOLATED THUNDERSTORMS TO THE
PHOENIX AREA. CONDITIONS WILL DRY OUT FROM WEST TO EAST THIS EVENING
WITH NEARLY EVERYONE DRYING OUT COMPLETELY BY SUNDAY AFTERNOON. DRY
WEATHER IS EXPECTED NEXT WEEK ALONG WITH A RETURN TO ABOVE NORMAL
TEMPERATURES.

&&

.DISCUSSION...
NOT MUCH CHANGE IN FORECAST THINKING AT THIS POINT...AS WE REMAIN
UNDER THE WETTER INFLUENCE OF A STRONG UPPER LEVEL LOW THAT
CONTINUES TO SPIN OFF THE CALIFORNIA COAST THIS MORNING. MANY
LOCATIONS ACROSS SOUTHEAST CALIFORNIA...SOUTHWEST AND SOUTH-CENTRAL
ARIZONA HAVE SEEN PERIODS OF RAINFALL OVER THE PAST 24 HOURS OR
SO...AN AVERAGE OF 0.25IN TO 0.75IN FOR MANY LOWER DESERT ELEVATION
SITES ACROSS OUR CWA...AND JUST OVER 1.0IN FOR OUR HIGHER MOUNTAIN
SITES IN JTNP IN CALIFORNIA...AND ALSO GLOBE IN ARIZONA.

THE PATTERN WILL CONTINUE TODAY...BUT MORE SO OVER OUR ARIZONA
ZONES/LOCATIONS EAST OF THE LOWER COLORADO RIVER VALLEY...AS A
PRECIPITABLE WATER AXIS IN EXCESS OF 1.0IN REMAINS POSITIONED OVER
SOUTH-CENTRAL ARIZONA ALONG WITH 850-700MB WINDS AROUND 60-65KTS.
MANY LOCATION ACROSS MARICOPA COUNTY...INCLUDING THE GREAT PHOENIX
METROPOLITAN HAVE EXCELLENT CHANCES TO PICK UP AN ADDITIONAL QUARTER
TO ONE HALF INCH MORE RAIN BEFORE THE DAY IS THROUGH....AND HIGHER
TERRAIN AREAS TO THE EAST NEAR GLOBE AND ROOSEVELT...MAYBE UP TO ONE
MORE INCH.

REGIONAL RADAR MOSAIC CONTINUES TO SHOW STORMS FORMING OVER PORTIONS
OF MARICOPA COUNTY AND SOUTHERN GILA COUNTY...SOME OF THE MORE
INTENSE CELLS HAVE PRODUCED CLOSE TO 0.30IN IN A 15 MINUTE PERIOD
BEFORE QUICKLY MOVING OFF TO THE NORTHEAST. THIS RATE IS NOT A BIG
CONCERN UNLESS THE STORMS SLOW DOWN AND/OR BEGIN TRAINING OVER THE
SAME AREA...SO WE WILL BE MONITORING FOR ANY LOCALIZED PONDING OR
FLOODING OF ROADWAYS.

THE HI-RES WRFS/NAM 4KM NEST CONTINUE TO HAVE THE BEST HANDLE ON HOW
CONVECTION AND SHOWERS WILL EVOLVE IN THE SHORT TERM. ANTICIPATING
THAT ONCE THE 500MB COLD CORE MOVES OVERHEAD BETWEEN 18Z AND 00Z...
STORMS WILL BLOSSOM AGAIN ACROSS THE LOWER DESERTS AS MID LEVEL
LAPSE RATES STEEPEN DRAMATICALLY. SOUTHEAST CALIFORNIA WILL LOSE
THEIR DEEPEST MOISTURE LATER THIS MORNING...SO POPS ACROSS THAT AREA
WILL BE LESS THAN THAT OVER THE GREATER PHOENIX AREA AND POINT EAST.

THE TROUGH AXIS PASSES OVERHEAD AROUND 06Z TONIGHT AND CONDITIONS
SHOULD BEGIN DRYING OUT AS EARLY AS SUNDAY MORNING. FOR THE VAST
MAJORITY OF THE LOWER DESERTS...SUNDAY MAY END UP TURNING OUT TO BE
A PRETTY NICE DAY WITH GRADUALLY CLEARING SKIES BY EARLY AFTERNOON.
SOUTHERN GILA COUNTY WILL LIKELY SEE SHOWERS HANG ON THE
LONGEST...BUT EVEN THEY MAY END UP CLEARING OUT SOONER THAN LATER.
POPS WERE ADJUSTED SLIGHTLY DOWNWARD ACROSS THE BOARD SUNDAY MORNING
THROUGH SUNDAY AFTERNOON.

AFTER THAT...ZONAL FLOW WILL ESTABLISH ITSELF ON MONDAY FOLLOWED BY
WEAK MID-WEEK RIDGING. LOOK FOR TEMPERATURES TO SLOWLY RESPOND BACK
TO NORMAL BY MID WEEK AND ABOVE NORMAL BY THE END OF THE WEEK. THERE
IS SOME SUGGESTION OF A TROUGH MOVING THROUGH THE FOUR CORNERS LATE
IN THE WEEK /FRIDAY OR SATURDAY/ BUT PRECIP POTENTIAL LOOKS MINIMAL
GIVEN THE SOURCE REGION OF THE TROUGH. COULD BRING SOME BREEZINESS
AND SLIGHTLY COOLER TEMPS BUT THAT LOOKS TO BE ABOUT IT.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
LOWER LEVEL MOISTURE AND SCATTERED SHOWERS ASSOCIATED WITH A PASSING
FRONTAL ZONE HAS CAUSED CIGS TO LOWER TO 4-6 KFT MSL IN THE VICINITY
OF THE SHOWERS...BRIEFLY LOWER IN SOME SPOTS. HOWEVER...CLOUD BASES
ARE HIGHLY VARIABLE BETWEEN SHOWERS...ABOVE 6 KFT MSL OVER SOUTHEAST
METRO PHOENIX AS OF 13Z. FLUCTUATING CIGS WITH PASSING SHOWERS IS
ANTICIPATED TO CONTINUE THROUGH 16Z BEFORE SHOWERS TEMPORARILY
DECREASE. ANTICIPATE RENEWED DEVELOPMENT THIS AFTERNOON AS THE UPPER
LOW GETS CLOSER. ISOLATED T-STORMS POSSIBLE BUT CONFIDENCE TOO LOW
AT ANY GIVEN SPOT TO REFLECT IN THE TAFS. ANTICIPATE SCATTERED
SHOWERS TO CONTINUE INTO THE EVENING BEFORE TRAILING OFF OVERNIGHT.
SOUTHWEST WINDS WILL PREVAIL WITH OCCASIONAL GUSTS TO 20 KTS.
STRONGER SHOWERS COULD PRODUCE 25+ KTS.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
SHOWERS ARE STRUGGLING TO MAKE IT OVER THE COASTAL MOUNTAINS TO THE
WEST. HRRR MODEL INDICATES ISOLATED SHOWER DEVELOPMENT AFTER 14Z
INCREASING TO SCATTERED COVERAGE AFTER 20Z AND THIS IS REFLECTED IN
THE TAFS. ISOLATED T-STORMS POSSIBLE BUT CONFIDENCE TOO LOW AT ANY
GIVEN SPOT TO REFLECT IN THE TAFS. ANTICIPATE SCATTERED SHOWERS TO
CONTINUE INTO THE EVENING BEFORE TRAILING OFF OVERNIGHT. LIGHT AND
VARIABLE SURFACE WINDS WILL BECOME SOUTHWEST BY MIDDAY WITH
OCCASIONAL GUSTS TO 20 KTS. STRONGER SHOWERS COULD PRODUCE 25+ KTS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
MONDAY THROUGH FRIDAY...
HIGH PRESSURE BUILDS BACK INTO THE REGION MONDAY THROUGH WEDNESDAY
FOR A WARMING TREND ALONG WITH LESS WIND. HUMIDITIES WILL DECREASE
THOUGH OVERNIGHT RECOVERY WILL REMAIN GOOD. MODELS INDICATE HIGH
PRESSURE WEAKENING THURSDAY AND FRIDAY BUT HIGH TEMPERATURES WILL
STILL BE WELL ABOVE NORMAL. NORTHERLY BREEZINESS IS ANTICIPATED
FRIDAY...MAINLY OVER SOUTHEAST CALIFORNIA AND SOUTHWEST
ARIZONA...BUT NO STRONG WIND EVENTS ARE ANTICIPATED THROUGH THE
PERIOD.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...MEYERS/LEINS
AVIATION...AJ
FIRE WEATHER...AJ
Hazardous weather outlook, Mar 1, 4:02 AM MST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
402 AM MST SAT MAR 1 2014

AZZ022>024-027-028-021400-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
402 AM MST SAT MAR 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA AND
SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS
THE REGION TODAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...SOME OF THE STRONGER SHOWERS OR STORMS WILL BE CAPABLE
OF PRODUCING GUSTY WINDS TO AROUND 50 MPH. IN ADDITION...THE HEAVIER
SHOWERS MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN
PONDING OF WATER ALONG WITH MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. SHOWERS AND STORMS SHOULD TAPER OFF LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ020-021-025-026-CAZ030>033-021400-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
402 AM MST SAT MAR 1 2014 /302 AM PST SAT MAR 1 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS
THE REGION TODAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...SOME OF THE STRONGER SHOWERS OR STORMS WILL BE CAPABLE
OF PRODUCING GUSTY WINDS TO AROUND 50 MPH. IN ADDITION...THE HEAVIER
SHOWERS MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN
PONDING OF WATER ALONG WITH MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. SHOWERS AND STORMS SHOULD TAPER OFF LATE THIS
AFTERNOON OR THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Mar 1, 12:19 PM MST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1219 PM MST SAT MAR 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 PM     HEAVY RAIN       2 NNE NORTH MOUNTAIN PA 33.61N 112.05W
03/01/2014  M0.55 INCH       MARICOPA           AZ   TRAINED SPOTTER

            OCCURRED IN THE LAST 30 MINUTES WITH MINOR STREET
            FLOODING.

&&

EVENT NUMBER PSR1400002

PSR
Local storm report, Mar 1, 12:25 PM MST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1225 PM MST SAT MAR 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     HEAVY RAIN       1 NE ANTHEM             33.86N 112.12W
03/01/2014  M0.54 INCH       MARICOPA           AZ   TRAINED SPOTTER

            OCCURRED IN THE LAST 30 MINUTES AND 0.91 IN. SINCE LAST
            NIGHT.

&&

EVENT NUMBER PSR1400003

PSR
Special weather statement, Mar 1, 12:35 PM MST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1235 PM MST SAT MAR 1 2014

AZZ023-024-028-012015-
PINAL AZ-MARICOPA AZ-
1235 PM MST SAT MAR 1 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  EXTREME NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 115 PM MST

AT 1231 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR TEMPE MARKETPLACE...MOVING NORTHEAST AT 25
MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   SALT RIVER INDIAN COMMUNITY...MESA...FALCON FIELD AIRPORT... EAST
   MESA AND SUPERSTITION SPRINGS MALL...GRANITE REEF DAM AND
   FOUNTAIN HILLS...USERY MOUNTAIN PARK...

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

LAT...LON 3366 11167 3343 11155 3333 11193 3350 11200
TIME...MOT...LOC 1935Z 245DEG 21KT 3345 11187

MEYERS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 10:59 AM MSTAreal Flood AdvisoryPSRPinal2 hr
Mar 1, 11:48 AM MSTAreal Flood AdvisoryPSRMaricopa117 min
Mar 1, 12:22 PM MSTAreal Flood AdvisoryPSRMaricopa113 min
Mar 1, 12:35 PM MSTSpecial Weather StatementPSR40 min
Mar 1, 2:21 PM MSTSpecial Weather StatementPSRMaricopa39 min
Mar 1, 2:32 PM MSTSevere Thunderstorm WarningPSRMaricopa28 min
Mar 1, 3:43 PM MSTAreal Flood AdvisoryPSRGila, Maricopa, Pinal2 hr
Mar 1, 3:56 PM MSTAreal Flood AdvisoryPSRMaricopa109 min
Mar 1, 4:16 PM MSTSpecial Weather StatementPSR44 min
Mar 1, 4:28 PM MSTSevere Thunderstorm WarningPSRGila, Maricopa32 min
Mar 1, 4:59 PM MSTFlash Flood WarningPSRMaricopa2 hr

Nearby

Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.